U.S. doctors online nowAsk doctors free
Barrington, IL
A 27-year-old male asked:

I'm 5'10'' and currently 139 lbs. i've been rapidly losing weight, until i started drinking nutrition shakes. i peaked at 147. what's going on?

2 doctor answers3 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Not sure: It appears you're on Adderall and vyvanse, (lisdexamfetamine) either of which could affect weight. However, this is not consistent for everyone on these meds. Using other drugs, not eating meals, & other medical problems can affect your weight too. For best answer to your question please work with your primary care physician to find and resolve these issues. Be well.
Dr. Jovita Anyanwu
Internal Medicine 30 years experience
Weight loss: Could result from medical illness, like chronic infections, auto-immune disease, endocrine disorders like hyperthyroidism, poorly controlled diabetics, emotional disorders like depression or psychosis or extreme stress or malabsorption syndromes or inadequate food intake. Thorough evaluation is necessary to determine the etiology

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 25, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.